MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Shock (2072); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/11/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that intra-abdominal vein occlusion procedure was performed on the patient, the coil that is placed in the right hypogastric vein, migrates and is located in the left pulmonary artery.The migrating coil, located in the left pulmonary artery and inferior lobal branch, removes one coil but another one remains that cannot be removed.Migration after deployment.Cause unknown, the coils migrate in the postoperative period.Patient is scheduled for foreign body removal, during the procedure, the patient presents complications and dies.After multiple attempts, its extraction is not feasible and during these attempts it presents massive bleeding due to tot, so it is decided to perform intrathoracic artery occlusion, left pulmonary trunk, thus occluding the bleeding and repairing the arteriobronchial fissure, the patient goes into unemployment multiple maneuvers of resuscitation without being satisfactory.The reported device and any accessory devices prepared as indicated in the ifu.No medical or surgical intervention needed to prevent a permanent impairment of a function.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received reported that an attempt to of extraction of foreign body by endovascular via left pulmonary artery, right ventricle and inferior vena cava.Failed extraction.During the procedure there is extraction of coil fractions without being possible.Main coil extraction due to adherences and fibrosis to the wall of the pulmonary artery.During the extraction attempts, there is massive bleeding due to a possible fistula to the bronchi 1zq, so the bleeding site is occluded with angioplasty balloon with occlusion of the site of bleeding adequately.However, shows cardiogenic shock and massive hemorrhage with several episodes of cardiac arrest, exhaustive resuscitation maneuvers were started.Finding: coils in left pulmonary arteries riding over lobar branches.Bleeding due to tot secondary to a fistula to the iza bronchium, exhaustive resuscitation due to cardiogenic shock, hemorrhagic and masvo tep, resuscitation thoracotomy that does not show sacred or cardiac tamponade, marada dilatation of heart cavities not hemotorax.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13832829
Report Number2029214-2022-00442
Device Sequence Number1545617
Product Code KRD
UDI-Device Identifier00847536033689
UDI-Public00847536033689
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberB187429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date04/14/2022
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient SexFemale